Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 142, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2005, 9:52 PM MDT for Yuma County, Colorado; Cheyenne County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2005, 9:52 PM MDT (03:52 UTC)
- Expired
- Jun 20, 2005, 10:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Yuma County, CO, Cheyenne County, KS
The radar
The Goodland radar (KGLD), 66 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGLD 210353
SVRGLD
COC125-KSC023-210445-
/O.NEW.KGLD.SV.W.0142.050621T0352Z-050621T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1052 PM CDT MON JUN 20 2005
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YUMA COUNTY IN NORTHEAST COLORADO
CHEYENNE COUNTY IN NORTHWEST KANSAS
* UNTIL 1145 PM CDT(1045 PM MDT)
* AT 950 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BEECHER ISLAND...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BEECHER ISLAND AT 950 PM MDT...
RURAL NORTHWESTERN CHEYENNE COUNTY AROUND 1110 PM CDT...
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.
LAT...LON 4005 10215 3992 10224 3963 10225 3963 10166
4000 10165 4000 10186 4000 10204
$$
JRM3 follow-up statements
000
WWUS53 KGLD 210413
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1012 PM MDT MON JUN 20 2005
COC125-KSC023-210445-
/O.CON.KGLD.SV.W.0142.000000T0000Z-050621T0445Z/
YUMA CO-CHEYENNE KS-
1112 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT(1045 PM
MDT) FOR CHEYENNE AND YUMA COUNTIES...
AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF BEECHER ISLAND...MOVING SOUTHEAST AT 5
MPH. DUE TO THE SLOW MOVEMENT OF THIS STORM...HEAVY RAIN WILL ALSO
OCCUR.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN CHEYENNE COUNTY AROUND 1130 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4005 10215 3992 10224 3963 10225 3963 10166
4000 10165 4000 10186 4000 10204
$$
JRM000
WWUS53 KGLD 210439
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM MDT MON JUN 20 2005
COC125-KSC023-210445-
/O.CON.KGLD.SV.W.0142.000000T0000Z-050621T0445Z/
YUMA CO-CHEYENNE KS-
1139 PM CDT MON JUN 20 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CDT(1045 PM
MDT) FOR CHEYENNE AND YUMA COUNTIES...
AT 1137 PM CDT(1037 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF BEECHER
ISLAND TO 7 MILES EAST OF BEECHER ISLAND TO 6 MILES SOUTH OF BEECHER
ISLAND...MOVING SOUTHEAST AT 10 MPH.
LAT...LON 4005 10215 3992 10224 3963 10225 3963 10166
4000 10165 4000 10186 4000 10204
$$
JRM000
WWUS53 KGLD 210445
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1044 PM MDT MON JUN 20 2005
COC125-KSC023-210453-
/O.CAN.KGLD.SV.W.0142.000000T0000Z-050621T0445Z/
YUMA CO-CHEYENNE KS-
1143 PM CDT MON JUN 20 2005
...THE SEVERE THUNDERSTORM WARNING FOR CHEYENNE AND YUMA COUNTIES IS
CANCELLED...
AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND NO LONGER
APPEARED SEVERE. HEAVY RAIN...LIGHTNING AND WIND GUSTS TO 40 MPH ARE
STILL POSSIBLE WITH THIS STORM.
LAT...LON 4005 10215 3992 10224 3963 10225 3963 10166
4000 10165 4000 10186 4000 10204
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:00 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 20, 9:00 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT MON JUN 20 2005 .UPDATE...LATE UPDATE WILL BE ISSUED AS FURTHER EXAMINATION OF CURRENT CONVECTION ACROSS FAR EASTERN COLORADO AND BACKBUILDING CONVECTION IN NORTHEAST NEBRASKA COMPLICATES THE OVERNIGHT FORECAST. AT 03Z CONVECTION OVER FAR EASTERN COLORADO CONTINUES TO MAINTAIN ITSELF IN PART DUE TO OUTFLOW BOUNDARIES AND AXIS OF 700MB DEWPOINTS. LATEST RUC SHOWS THIS AREA ALSO WITHIN THE LOWEST CIN VALUES. HOWEVER...OVER THE NEXT FEW HOURS THE CIN WILL CONTINUE TO INCREASE. THAT...COUPLED WITH THE LOSS OF DAYTIME HEATING SHOULD WEAKEN THE STORMS SLOWLY. CONVECTION OVER NORTHEAST NEBRASKA CONTINUES TO MOVE SOUTHWEST. THE LATEST 00Z NAMS 3 HOUR QPF FORECAST HAS A NICE HANDLE ON THIS AREA AND BY 06Z BUILDS IT SOUTHWEST INTO THE NORTHEAST CORNER OF THE TRI-STATE AREA. BY 09Z JUST ABOUT THE ENTIRE FORECAST AREA IS UNDER THE GUN FROM THIS SYSTEM. SO FOR THE UPDATE IT WILL HAVE TO WAIT A BIT AS WE WATCH THE 2 CONVECTIVE SYSTEMS. I HOPE TO HAVE IT OUT BY MIDNIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
Hazardous weather outlook, Jun 20, 3:06 PM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MDT MON JUN 20 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 306 PM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT NORTHEAST COLORADO THIS EVENING. OTHER THUNDERSTORMS IN NEBRASKA MAY MOVE INTO THE TRI STATE REGION OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WOULD BE SEVERE WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE IS ALSO A VERY SMALL CHANCE THAT HEAVY RAINFALL COULD DEVELOP...IF STORM OUTFLOWS INTERACT WITH A LOW LEVEL JET OVER NORTHWEST KANSAS OR SOUTHWEST NEBRASKA. MUCH OF THE ACTIVITY WILL DEPEND ON THE STRENGTH OF OUTFLOW MOVING SOUTH FROM NEBRASKA. IF THIS OUTFLOW WEAKENS THEN THE THREAT OF THUNDERSTORMS WILL ALSO DIMINISH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER EASTERN COLORADO THIS EVENING. BURKE
In the hours before
Local storm report, Jun 20, 9:16 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WRAY 40.08N 102.23W
06/20/2005 0.75 INCH YUMA CO TRAINED SPOTTER
&&
DDTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:30 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
| Jun 20, 11:17 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.